New Mexico, 2012Drought in New Mexico, November 6 to 30, 2012
November 6 to 30, 2012 · NWS EPZ · 2 events in 2 counties and zones
Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much of Southwest New Mexico remained or was put into Severe(D2) drought during the month of November with all areas reporting below normal rainfall for the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 6, 4:47 AM MST, 8 hours 13 minutes earlier.
Area forecast discussion, Nov 6, 4:47 AM MST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
447 AM MST TUE NOV 6 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE TODAY INTO
WEDNESDAY BEFORE SLIDING OFF EAST. THIS WILL CONTINUE THE CLEAR
SKIES AND ABOVE NORMAL TEMPERATURES FOR TWO MORE DAYS. A WEAK
DISTURBANCE ALOFT WILL MOVE OVER THE BORDERLAND THURSDAY FOR JUST A
SLIGHT CHANCE OF A LIGHT SHOWER. FRIDAY INTO THE WEEKEND A MUCH
STRONGER COLD PACIFIC STORM SYSTEM WILL MOVE IN. FRIDAY AND SATURDAY
WILL BECOME QUITE WINDY WITH SOME BLOWING DUST. A SLIGHT CHANCE OF
SHOWERS WILL ALSO DEVELOP AND LAST MUCH OF THE WEEKEND. HIGH
TEMPERATURES FRIDAY WILL STILL BE ABOVE NORMAL BUT WILL FALL TO WELL
BELOW NORMAL BY SUNDAY. THIS COLD AIR COULD ALSO BRING THE FIRST
SNOWS OF THE YEAR TO HIGHER ELEVATIONS...THOUGH NO HEAVY SNOW IS
EXPECTED.
&&
.DISCUSSION...
MILD AUTUMN WEATHER LOOKS TO REMAIN FOR ABOUT 3-4 MORE DAYS BEFORE
EARLY WINTER MAKES AN APPEARANCE OVER THE WEEKEND. FOR TODAY AND
WEDNESDAY A HIGH PRESSURE RIDGE ALOFT WILL PERSIST OVER THE DESERT
SOUTHWEST. THIS WILL RESULT IN CONTINUED ABOVE NORMAL TEMPERATURES
AND VERY FEW CLOUDS.
THURSDAY...NAM/GFS/ECMWF ALL IN PRETTY GOOD AGREEMENT IN BRINGING A
SMALL UPPER TROUGH IN ON THE HEELS OF THE EXITING RIDGE. CAN'T RULE
OUT A SHOWER OR TWO BUT CLOUDS WOULD STILL BE FAIRLY HIGH BASED WITH
MUCH EVAPORATION AND HENCE ONLY LIGHT RAINFALL AMOUNTS. THIS FEATURE
SHOULD EXIT EAST OF THE AREA LATE THURSDAY NIGHT.
FRIDAY THROUGH SUNDAY...ACTION STARTS TO HEAT UP...OR SHOULD I SAY
COOL DOWN. GFS AND ECMWF IN VERY GOOD AGREEMENT WITH THE POWERFUL
PACIFIC STORM SYSTEM MOVING INLAND. UPPER LOW AND TRAILING TROUGH
SHOULD REACH THE GREAT BASIN BY FRIDAY EVENING WITH SURFACE COLD
FRONT INTO WESTERN ARIZONA. THIS WILL DEVELOP DECENT SURFACE
PRESSURE GRADIENT AND WINDS INTO BREEZY/WINDY CATEGORY. UPPER TROUGH
AND FRONT CONTINUE EAST...WITH FRONT REACHING WESTERN NEW MEXICO
SATURDAY MORNING AND THEN EAST OF THE CWA BY EARLY SATURDAY EVENING.
THIS WILL BRING STRONGER WINDS...BLOWING DUST AND A SLIGHT CHANCE OF
SHOWERS TO MUCH OF THE AREA. UPPER TROUGH MOSTLY EXITS THE AREA
SUNDAY MORNING...THOUGH CONTINUED COLD ADVECTION AND SLIGHT CYCLONIC
CURVATURE OVER THE MOUNTAINS COULD CONTINUE SOME LIGHT PRECIP. HIGHS
FRIDAY WILL STILL BE ABOVE NORMAL BUT WILL SOME 15-20 DEGREES BY
SUNDAY. THIS COOLING WILL TURN PRECIP TO SNOW IN THE MOUNTAINS AND
SNOW LEVELS COULD FALL AS LOW AS 5000 FT MSL BY SATURDAY
NIGHT/SUNDAY MORNING. SINCE ANY PRECIP THAT FALLS IS EXPECTED TO BE
LIGHT...I DON'T EXPECT ANY SIGNIFICANT SNOW TOTALS...THOUGH THE
FIRST SNOW OF THE SEASON CAN STILL CREATE PROBLEMS.
MONDAY AND TUESDAY...ZONAL FLOW QUICKLY MOVES IN BEHIND THE EXITING
TROUGH FOR A GRADUAL WARMUP...THOUGH SEASONABLE TEMPERATURES
PROBABLY NOT REACHED UNTIL AFTER TUESDAY.
&&
.AVIATION....VALID 06/12Z-07/12Z.
VFR EXPECTED THROUGH THE PERIOD. AFT 18Z...SURFACE WINDS
WEST/SOUTHWEST 5-8 KTS.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT WILL PERSIST OVER THE DESERT SOUTHWEST TODAY AND
WEDNESDAY...BEFORE MOVING OFF EAST. THIS WILL RESULT IN CONTINUED
ABOVE NORMAL TEMPERATURES AND BOTH DAYS AND VERY FEW IF ANY CLOUDS.
MIN RH'S BOTH DAYS WILL REMAIN IN THE TEENS. DISTURBANCE ALOFT MOVES
OVER THE AREA THURSDAY WITH INCREASING CLOUDS AND JUST A SLIGHT
CHANCE OF A LIGHT SHOWER. FRIDAY INTO THE WEEKEND A STRONG PACIFIC
STORM SYSTEM WILL MOVE IN. EXPECT STRONG WINDS FRIDAY AND
SATURDAY...THOUGH INCREASING RH'S WITH THIS SYSTEM SHOULD KEEP
CONDITIONS A BIT TO MOIST FOR CRITICAL FIRE WEATHER. TEMPERATURES
WILL FALL FROM WELL ABOVE NORMAL FRIDAY TO WELL BELOW NORMAL SUNDAY.
SOME SHOWERS ARE ALSO POSSIBLE WITH THE BEST CHANCES OVER THE
MOUNTAIN ZONES. THE COLD AIR WILL BRING SOME SNOW TO HIGHER
ELEVATIONS...AND POSSIBLY AS LOW AS 5000 FT MSL SATURDAY NIGHT AND
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 48 80 51 82 / 0 0 0 0 10
SIERRA BLANCA 80 44 79 51 80 / 0 0 0 0 10
LAS CRUCES 77 42 79 47 79 / 0 0 0 0 10
ALAMOGORDO 75 40 78 45 78 / 0 0 0 0 10
CLOUDCROFT 61 34 63 36 64 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 76 41 79 49 80 / 0 0 0 0 10
SILVER CITY 71 42 73 44 73 / 0 0 0 0 10
DEMING 77 37 79 43 79 / 0 0 0 0 10
LORDSBURG 81 36 81 42 80 / 0 0 0 0 10
WEST EL PASO METRO 77 51 80 50 82 / 0 0 0 0 10
DELL CITY 79 39 79 46 80 / 0 0 0 0 10
FORT HANCOCK 84 46 84 53 84 / 0 0 0 0 10
LOMA LINDA 75 46 74 48 78 / 0 0 0 0 10
FABENS 81 47 81 52 83 / 0 0 0 0 10
SANTA TERESA 76 45 79 49 81 / 0 0 0 0 10
WHITE SANDS HQ 77 45 78 51 79 / 0 0 0 0 10
JORNADA RANGE 76 32 79 38 79 / 0 0 0 0 10
HATCH 76 36 78 42 77 / 0 0 0 0 10
COLUMBUS 77 45 81 50 81 / 0 0 0 0 10
OROGRANDE 76 43 78 49 81 / 0 0 0 0 10
MAYHILL 69 36 71 38 72 / 0 0 0 0 10
MESCALERO 70 34 72 36 73 / 0 0 0 0 10
TIMBERON 67 35 67 36 69 / 0 0 0 0 10
WINSTON 74 33 73 33 74 / 0 0 0 0 10
HILLSBORO 74 39 73 42 74 / 0 0 0 0 10
SPACEPORT 75 39 79 46 79 / 0 0 0 0 10
LAKE ROBERTS 71 33 75 32 74 / 0 0 0 0 10
HURLEY 75 38 76 39 76 / 0 0 0 0 10
CLIFF 77 25 77 30 77 / 0 0 0 0 10
MULE CREEK 76 25 78 26 77 / 0 0 0 0 10
FAYWOOD 74 39 74 40 74 / 0 0 0 0 10
ANIMAS 80 37 81 42 80 / 0 0 0 0 10
HACHITA 76 35 80 41 78 / 0 0 0 0 10
ANTELOPE WELLS 76 35 80 41 78 / 0 0 0 0 10
CLOVERDALE 76 40 75 42 74 / 0 0 0 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
17 HEFNER
Hazardous weather outlook, Nov 6, 6:10 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
610 AM MST TUE NOV 6 2012
NMZ401>417-TXZ418>424-071330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
610 AM MST TUE NOV 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED FOR WEDNESDAY AND THURSDAY.
FRIDAY...MODERATE TO STRONG WINDS WITH SOME BLOWING DUST LIKELY.
CHANCE OF SHOWERS OVER THE GILA IN THE EVENING.
SATURDAY...STRONG WINDS WITH CONSIDERABLE BLOWING DUST. SLIGHT
CHANCE OF SHOWERS. RAIN TURNING TO SNOW MOUNTAINS.
SUNDAY...BREEZY WITH A BRISK WIND. MUCH COOLER TEMPERATURES. SLIGHT
CHANCE OF SNOW MOUNTAINS.
NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY.
.SPOTTER INFORMATION STATEMENT...
HEFNER
Drought, Upper Gila River Valley
- When
- November 6, 1:00 PM MST to November 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The zone started out in Moderate(D1) drought and was put into Severe(D2) drought on November 6th. The Buckhorn Cooperative Observer reported 0.28 inches of rain which was 0.39 inches below normal.
Drought, Southwest Desert/Lower Gila River Valley
- When
- November 6, 1:00 PM MST to November 30, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The entire zone started in Moderate(D1) drought and was put into Severe(D2) drought on November 6th. The Redrock Cooperative Observer reported 0.44 inches of rain which was 0.22 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421252, 421253.